MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G50697
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.We can confirm that the device has been cut at the distal end of the device.The device was returned with the coiled sheath being cut at 11.2 cm from the distal end of the device.The rest of the device, which would be the handle, and rest of the cable where not returned.There is damage on the distal tip of the sheath.One of the forceps forks has come off the cable.The weld indentations are present but are not as deep as the indentations on the other fork.The other forceps fork that is still attached has visible deep weld marks.The forceps cups are stuck closed due to some substance inside the cups; the spike has moved down and the backside of the spike is sticking out near the pivot pin.The forceps cups are still attached at the pivot pin, and nothing is missing from the distal end.Where the user cut the distal end off, the wires looked pinched.During a visual inspection of the forceps cups, the cups were determined to be potentially misaligned.The device will be sent back to the supplier for further evaluation.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the product was returned to the approved supplier for evaluation and investigation is on-going.Once additional information has been received, a follow-up emdr report will be provided.
 
Event or Problem Description
During a colonoscopy, the physician used a cook captura pro biopsy forceps with spike.After the third or fourth bite, they could not pull the forceps out of the endoscope.They had to cut the forceps to be able to remove the device.The endoscope and device were removed together and the device was cut outside of the patient.The procedure was completed with another of the same forceps.There was no reportable information at this time.The picture provided indicates that the forceps were in the closed position and the forceps arm fork was broken.There was no reportable information at this time.The device was received for evaluation on 25-feb-2019 and it was determined that the forceps cups were potentially misaligned.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being sent to correct - date of event from (b)(6) 2018 to (b)(6) 2019 and - report date from 22-feb-2019 to 21-feb-2019.Occupation: non-healthcare professional.Investigation evaluation: three (3) photos were provided by the user.From the pictures it appears that one of the fork arms detached from the coil cable, but were attached at the pivot pin.Our laboratory evaluation of the product said to be involved confirmed the report.The device has been cut at the distal end of the device.The device was returned with the coiled sheath being cut at 11.2 cm from the distal end of the device.The rest of the device, which would be the handle, and rest of the cable were not returned.There was damage on the distal tip of the sheath.One of the forceps forks has come off of the coiled cable.The weld indentations were present but are not as deep as the indentations on the other forceps fork.The other forceps fork that was still attached has visible deep weld marks.The forceps cups were stuck closed due to some substance inside the cups; the spike has moved down and the backside of the spike was sticking out near the pivot pin.The forceps cups were still attached at the pivot pin, and nothing was missing from the distal end.Where the user cut the distal end off, the wires looked pinched.During a visual inspection of the forceps cups, the cups were visually misaligned.The device was sent back to the supplier for further evaluation.The supplier provided the following: one device from the reported event was returned inside of a zip type bag with proof of decontamination.It should be noted that the device returned was not in its original state at release and shipment.The device had been cut at the distal end.The forceps were visually evaluated.There was evidence of extreme damage.The tip was damaged and the fork was deformed.The outer coating was damaged.One fork was no longer attached to the coil cable.The loose fork has evidence that it was welded.There was a visible weld spot on the outside and inside of the loose fork.A functional evaluation was not possible; the device was cut prior to the return for evaluation.Since the device was cut prior to being returned for evaluation, the reported defect of "after third or fourth bite they could not pull the forceps out of the endoscope" could not be verified.However, in the forceps current condition, it was reasonable to believe that it would not fit through an endoscope or function as intended.The device history records were reviewed.The device was manufactured in december 2018.There were defects noted in the manufacturing and/or final quality control checklist records for misaligned cups.The relevance of the defects to the current condition of the device can not be stated with certainty.Follow-up information provided by the supplier stated that a weld spot appeared to be present on the coiled cable indicating that the loose fork arm was at one point attached to the coiled cable.Additionally, the supplier was unable to accurately determine proper alignment of the forceps cups due to one of the fork arms no longer being attached to the device.Even though the supplier could not evaluate for cup misalignment based on the condition of the device, during the evaluation at cook the forceps cups were confirmed to be visually misaligned.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the cause of the fork of the forceps tip becoming detached from the coil cable is unknown.The supplier provided the following: the reported issue "forceps could not be pulled from the endoscope"could not be confirmed due to the condition of the device.All devices receive a 100% visual inspection prior to release and shipment.The instructions for use states the following, to assist the user when removing the forceps from the endoscope: "maintain gentle handle pressure to keep cups closed and gently withdraw forceps from site." the instructions for use also states: "slowly withdraw endoscope while endoscopically monitoring foreign body.While withdrawing forceps from endoscope, wipe excess secretions from cable." prior to distribution, all captura pro biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Additional Manufacturer Narrative
Occupation: non-healthcare professional investigation evaluation: three (3) photos were provided by the user.From the pictures it appears that one of the fork arms detached from the coil cable, but were attached at the pivot pin.Our laboratory evaluation of the product said to be involved confirmed the report.The device has been cut at the distal end of the device.The device was returned with the coiled sheath being cut at 11.2 cm from the distal end of the device.The rest of the device, which would be the handle, and rest of the cable were not returned.There was damage on the distal tip of the sheath.One of the forceps forks has come off of the coiled cable.The weld indentations were present but are not as deep as the indentations on the other forceps fork.The other forceps fork that was still attached has visible deep weld marks.The forceps cups were stuck closed due to some substance inside the cups; the spike has moved down and the backside of the spike was sticking out near the pivot pin.The forceps cups were still attached at the pivot pin, and nothing was missing from the distal end.Where the user cut the distal end off, the wires looked pinched.During a visual inspection of the forceps cups, the cups were visually misaligned.The device was sent back to the supplier for further evaluation.The supplier provided the following: one device from the reported event was returned inside of a zip type bag with proof of decontamination.It should be noted that the device returned was not in its original state at release and shipment.The device had been cut at the distal end.The forceps were visually evaluated.There was evidence of extreme damage.The tip was damaged and the fork was deformed.The outer coating was damaged.One fork was no longer attached to the coil cable.The loose fork has evidence that it was welded.There was a visible weld spot on the outside and inside of the loose fork.A functional evaluation was not possible; the device was cut prior to the return for evaluation.Since the device was cut prior to being returned for evaluation, the reported defect of "after third or fourth bite they could not pull the forceps out of the endoscope" could not be verified.However, in the forceps current condition, it was reasonable to believe that it would not fit through an endoscope or function as intended.The device history records were reviewed.The device was manufactured in december 2018.There were defects noted in the manufacturing and/or final quality control checklist records for misaligned cups.The relevance of the defects to the current condition of the device can not be stated with certainty.Follow-up information provided by the supplier stated that a weld spot appeared to be present on the coiled cable indicating that the loose fork arm was at one point attached to the coiled cable.Additionally, the supplier was unable to accurately determine proper alignment of the forceps cups due to one of the fork arms no longer being attached to the device.Even though the supplier could not evaluate for cup misalignment based on the condition of the device, during the evaluation at cook the forceps cups were confirmed to be visually misaligned.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the cause of the fork of the forceps tip becoming detached from the coil cable is unknown.The supplier provided the following: the reported issue "forceps could not be pulled from the endoscope"could not be confirmed due to the condition of the device.All devices receive a 100% visual inspection prior to release and shipment.The instructions for use states the following, to assist the user when removing the forceps from the endoscope: "maintain gentle handle pressure to keep cups closed and gently withdraw forceps from site." the instructions for use also states: "slowly withdraw endoscope while endoscopically monitoring foreign body.While withdrawing forceps from endoscope, wipe excess secretions from cable." prior to distribution, all captura pro biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8444266
Report Number1037905-2019-00150
Device Sequence Number2170603
Product Code PTS
UDI-Device Identifier00827002506978
UDI-Public(01)00827002506978(17)211210(10)W4155567
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2021
Device Model NumberG50697
Device Catalogue NumberBF-2.4SL-230SP-40
Device Lot NumberW4155567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer03/22/2019
03/22/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date04/16/2019
05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ENDOSCOPE, UNKNOWN MODEL.; OLYMPUS ENDOSCOPE, UNKNOWN MODEL